Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Shreveport, LA

March 8, 2011Franklin County, Red River County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2011, 6:06 PM CST for Franklin County, Red River County, Titus County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 6:06 PM CST (00:06 UTC)
Expired
Mar 8, 2011, 6:48 PM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Franklin County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 6:18 PM CSTHAIL 1Bogata, TXMARBLE TO QUARTER SIZED HAIL REPORTED FROM A GAS STATION IN BOGATA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:34 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2021 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
2.4
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS54 KSHV 090006
SVRSHV
TXC159-387-449-090100-
/O.NEW.KSHV.SV.W.0022.110309T0006Z-110309T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HAGANSPORT...
  SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CLARKSVILLE...
  NORTHERN TITUS COUNTY IN NORTHEAST TEXAS...

* UNTIL 700 PM CST

* AT 602 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF   
HAGANSPORT...AND MOVING EAST NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOGATA AND WILKERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3369 9502 3333 9486 3326 9531 3352 9531
TIME...MOT...LOC 0006Z 244DEG 48KT 3341 9527

$$

VII
1 follow-up statement
256 
WWUS54 KSHV 090048
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CST TUE MAR 8 2011

TXC159-387-449-090058-
/O.CAN.KSHV.SV.W.0022.000000T0000Z-110309T0100Z/
RED RIVER TX-TITUS TX-FRANKLIN TX-
648 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...TITUS AND RED RIVER
COUNTIES IS CANCELLED...

THESE STORMS HAVE WEAKENED IN INTENSITY AND HAVE ALSO BEGUN TO MOVE 
SOUTH OF THE AREA. 

LAT...LON 3369 9502 3333 9486 3326 9531 3352 9531
TIME...MOT...LOC 0048Z 244DEG 48KT 3365 9466

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:57 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 8, 3:57 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CST TUE MAR 8 2011

.DISCUSSION...

TOR 42 FOR CENTRAL LOUISIANA...AND TOR 43 FOR PARTS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS REMAIN IN
EFFECT THROUGH 800 PM.

THE 21Z SFC ANALYSIS NOW SHOWS THE LOW OVER THE DFW METROPLEX...WITH
THE WARM FRONT NOW EXTENDING EAST GENERALLY NORTH OF THE I30
CORRIDOR. THIS OBSERVATION PLACES MUCH OF THE ARKLATEX IN THE
WARM SECTOR...WITH DEW POINTS WELL INTO THE 60S. CLOUDS HAVE
CONTINUED TO HINDER INSTABILITY ACROSS THE AREA TODAY...BUT
CLEARING IN THE WEST IS DESTABILIZING THE ATMOSPHERE. THE CURRENT
LAPS CAPE ANALYSIS IS SHOWING 2500 JOULES IN PARTS OF DEEP EAST
TEXAS...AND THE AFTERNOON TRENDS CONTINUE TO SHOW AN INCREASE IN
CAPE SOUTH OF THE WARM FRONT.

MODELS CONTINUE TO DEEPEN THE UPPER TROUGH THIS EVENING...MOVING
IT INTO THE AREA AROUND MIDNIGHT. THE SFC LOW WILL CONTINUE TO
PROGRESS SLOWLY EASTWARD DURING THE EVENING...THEN LIFTING NORTH
AFTER MIDNIGHT. STORMS THIS EVENING WILL MAINLY FORM ALONG AND
AHEAD OF THE DRY TRAILING THE LOW...THEN THE FRONT OVERTAKES THE
DRY LINE BY MIDNIGHT CONTINUING THE FORCING OF SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS LA AND AR AFTER MIDNIGHT.

PARTS OF CENTRAL LA REMAIN IN A MODERATE RISK OUTLOOK...WITH MUCH
OF THE REST OF THE AREA REMAINING IN THE SLIGHT RISK. SEVERE
WORDING IS USED IN ALL OF THE ZONES FOR TONIGHT...AS DAMAGING
STRAIGHT LINE WINDS...TORNADOES...AND HAIL ARE ALL IN PLAY
FOR TONIGHT. IF TORNADOES FORM THIS EVENING...THEY COULD BE
STRONG IN NATURE. QPF VALUES HAVE NOT CHANGED MUCH WITH THIS
EVENT...WITH HEAVIEST TOTALS EAST OF I49 NEAR AN INCH.

THE FORECAST FOR TOMORROW AND THE EXTENDED DID NOT CHANGE
MUCH... AND REMAINS GENERALLY A DRY FORECAST...WITH A WARMING
TREND KICKING IN AS WE MOVE INTO THE WEEKEND.

ELEVEN

&&

.AVIATION...

MOSTLY MVFR/IFR CIGS AND VSBY IN PLACE WITH SCATTERED LIGHT RAIN.
THIS IS AHEAD OF AN APPROACHING COLD FRONT THAT IS JUST EAST OF
DALLAS/FORT WORTH. HAVE THUNDER OR VCTS MENTIONED AT ALL SITES FOR
THE EVENING TIMEFRAME. SURFACE WINDS COULD BE GUSTY IN AND NEAR THE
THUNDERSTORMS...THEN THE WINDS WILL SHIFT AROUND TO THE NORTH AND
NORTHWEST AND GUSTY AFTER THE FRONTAL PASSAGE. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  66  40  68  39 /  80  10   0   0   0
MLU  58  68  38  66  35 / 100  30   0   0   0
DEQ  43  61  33  64  34 /  80   0   0   0   0
TXK  47  62  36  65  37 /  80  10   0   0   0
ELD  52  64  36  64  35 /  80  10   0   0   0
TYR  48  65  40  68  41 /  60   0   0   0   0
GGG  49  65  39  68  39 /  60   0   0   0   0
LFK  55  70  40  72  39 /  60  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/23
Hazardous weather outlook, Mar 8, 11:47 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST TUE MAR 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH
OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF
NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK
OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF
THE AREA IN THE WARM SECTOR.

THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS
MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF
THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS
NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING.
THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE
SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND
AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST
INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH
LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED
TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL
BE POSSIBLE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Mar 8, 12:35 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE MAR 8 2011

LAZ003-004-081930-
CLAIBORNE-WEBSTER-
1235 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     WEBSTER AND CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     HOMER...

AT 1231 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MINDEN...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Local storm report, Mar 8, 3:14 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             10 ESE EL DORADO        33.16N 92.51W
03/08/2011  E1.00 INCH       UNION              AR   BROADCAST MEDIA

            HAIL SIZES VARIED FROM PENNY TO QUARTER.

&&

04
Local storm report, Mar 8, 5:34 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          2 N CLARKSVILLE         33.64N 95.06W
03/08/2011                   RED RIVER          TX   TRAINED SPOTTER

            CHASERS AND SPOTTERS CONFIRM TORNADO ON THE GROUND...RAIN
            WRAPPED. SEMI ON A CAR...TRAILERS FLIPPED...POWERLINES
            DOWN...MANY ROOFS DAMAGED TO HOMES.

&&

04
Local storm report, Mar 8, 5:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          4 E DETROIT             33.66N 95.20W
03/08/2011                   RED RIVER          TX   TRAINED SPOTTER

            CHASERS CONFIRMED RAIN WRAPPED TORNADO ON THE GROUND NEAR
            BAGWELL..EAST OF DETROIT ALONG US 82

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:04 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.